Paxil Weight Change

Some people who are taking Paxil® (paroxetine hydrochloride) may notice a weight change. Paxil has been shown to cause a loss of appetite in up to 9 percent of people taking the drug during clinical studies. Usually, people only lose a small amount of weight due to Paxil (about a pound or less on average). However, it is possible for people to lose large amounts of weight while taking the medication. While it is not exactly known why Paxil causes weight loss, it is known that this medication can cause a loss of appetite, nausea, and diarrhea (which may contribute to weight loss).
 
Paxil can also cause weight gain in some people. During clinical studies, weight gain was reported as a frequent side effect of Paxil, occurring in more than 1 percent of people (although the exact percentage was not reported).
 
If you are taking Paxil and weight changes occur, make sure to contact your healthcare provider. He or she may give you some suggestions for controlling your weight (such as eating heart-healthy foods, exercising, and limiting your intake of alcohol), or may recommend another medication.
 
(Click Paxil and Weight Gain and Paxil and Weight Loss for a more in-depth look at potential Paxil weight changes. This article also explains what clinical studies have shown regarding weight gain and weight loss in people who were taking Paxil.)
 
Healthy Pet, Healthy You
Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.